First cycle of ESHAP completed

After spending a week in hospital i was finally discharged home earlier this week.

I have now completed my first cycle of ESHAP chemotherapy, which was given 24 hours a day for 5 days non stop.
(New chemo book!) 


This chemotherapy is very different to the one i had before. The best way i can compare the two is that with the first chemo i had it was a big hit then and there after which i would slowly begin to recover.  With this chemo regime it feels like i have been pumped with toxins the effect of which are slowly unfolding with each day – its slow and painful.. i am sicker with each day, and the fatigue is like none i have felt before. 

I have been put on high doses of steroids (given through a drip for 5 days and now switched to tablets), and was given large volumes of fluid both of which have contributed to me becoming very swollen. I hate steroids! Steroids cause water retention and change the distribution of fat in your body, so i have been left with a ‘steroid face’ ‘moon face’ ‘chipmunk face’ whatever people prefer calling it these days – in simple terms i look like iv been pumped with fillers in my face – not a look I would ever go for! I have also had a lot of water collect around my belly which makes me look pregnant – about to pop – I was even asked by a junior doctor if i could be pregnant! I must say i was not impressed by that comment and found it frustrating because a simple look through my notes would explain my physical appearance. However when i look back i really don’t blame her, i would have probably made the same mistake if i was in her shoes – its so much easier to be critical as a patient. 

I think only women who have been pregnant will relate to me when i say how uncomfortable it is to carry a heavy belly, getting in and out of bed and walking is a discomfort – but i am not pregnant – i am just carrying water! I am on medication which has really helped flush a lot of that fluid out of my body and i feel so much lighter and more comfortable which is such a blessing. Incase i havnt been clear enough.. i really really hate steroids, not just because it makes me look like a balloon, but because steroids stop me from sleeping well at night and really make me agitated. To top it all off i am back on my Zoladex injections (to preserve what can be preserved if anything of my fertility) and these injections as iv mentioned in the past give me night sweats. Steroids + Zoladex = insomnia!

Thankfully though its not all bad so far, i have not had severe nausea and vomiting yet, and only briefly had a sore mouth which subsequently settled.

My hair? So being naive or more like in complete denial i was secretly convinced that surely after 5 days of chemo my hair hadnt fallen out so surely i must be an exception… nope.. thats not that case.. hair begins to fall out slowly 5-10 days after.. and since returning home my hair texture has completely changed, my scalp has began to feel sore and i am beginning to leave traces of my hair behind me… RIP hair.. however sad it may seem the honest truth is it really isnt as bad loosing hair for the second time round – i’ve been there and done that.. it was definitely more shocking and upsetting first time round.. also i had only managed to grow my hair out into a pixie.. its not like i am loosing years of hair growth.. its okay.. hair grows back.. its just a shame the painful hours i spent massaging my hair and putting a cocktail of oils to help it grow – I could have probably opened a YouTube channel on hair concussions (no way- never in a million years!)

So what is next? I am seen in hospital twice a week for blood tests.. with this chemotherapy regime my bloods are likely to drop more dramatically than before so they are closely monitored. I will be re-admitted to hospital in a few weeks time to have my second cycle of ESHAP.. after which I will be scanned to see if my cancer is responding… I pray it is..

As I mentioned in my last post my sisters engagement and wedding fell on the days i was in hospital.. on the day of her engagement my family had opened FaceTime for me to see everything from my hospital bed (my fiance by my side), unfortunately at the same time my heart rate had gone up and i was having a heart tracing and being given medication – we had closed the camera from our side so my family wouldn’t know – it was just a shame because i didn’t really get to see it well! 

As for my sisters wedding day i was fortunate to have the company of the most beautiful humans, my friends Amna, Jumanah and Zahra were there for me that day. I was also fortunate to have videos and pictures sent so it was great – a beautiful wedding – beautiful couple.

A final note to end on.. i want to thank my fiance who really is my all, my incredible parents – especially my mum – a woman like no other, her strength love and support is superhuman, my amazing family, inlaws and friends i love you deeply.. 

Thank you to the beautiful souls who visited me whilst in hospital – i am blessed with such amazing friends – Avan, Jumanah, Zahra, Neam, Iman, Amna, Kosar, Howra, Fatima, Zahra – i hope i havnt missed anyone out!

Iman and Neam – thank you for the beautiful flowers! Love u both!!


Avan – thank you so much for this gorgeous Quran – and for the daily snacks and treats! Love u!!


Habibti Amna – thank you for your beautiful gifts – the most comfy PJs!!! Love u to bits!!

Finally Jum and Zooz – no pictures (sorry) – but I can not thank you enough for looking after me at my sickiest – for all the food love and care.. I love you!

Bed time for me – sending everyone out there my prayers for never ending love hope and happiness.. God is Great!

4 thoughts on “First cycle of ESHAP completed

  1. I agree Auntie is one of the strongest women I know, so are you warrior princess. LOVE YOU TONS ❤ ❤ ❤ ❤ ❤ ❤ ❤ ❤

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s